Hail, Jo Daviess
- When
- June 8, 1:48 PM CST
- Where
- Jo Daviess County, 3.49 mi N of Stockton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.400, -90.010
Thunderstorms strengthened as they moved into northwest and west central Illinois during the midday hours. The strongest storms produced hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Thunderstorms strengthened as they moved into northwest and west central Illinois during the midday hours. The strongest storms produced hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 8, 11:33 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1233 PM CDT MON JUN 8 2015 .UPDATE... ISSUED AT 1045 AM CDT MON JUN 8 2015 UPDATED THE GRIDS TO ADD ISOLATED SHOWERS AND THUNDERSTORMS FOR THIS MORNING ALONG A WIND SHIFT LINE THAT EXTENDED FROM RACINE WI TO ROCKFORD IL TO BELLE PLAINE IA. A COUPLE OF SHOWERS HAVE ALREADY FORMED WHERE JUST ENOUGH MOISTURE CONVERGENCE WAS OCCURING ALONG THE BOUNDARY AND WERE MOVING SOUTHEAST AT 25 TO 30 MPH. ONLY MINOR CHANGES MADE TO THE REMAINDER OF THE FORECAST AT THIS TIME. && .SYNOPSIS... ISSUED AT 330 AM CDT MON JUN 8 2015 THE LATEST SFC ANALYSIS WAS INDICATING THAT THE NE-TO-SW ORIENTED FRONT WAS SLOWLY SAGGING ACRS THE FAR EAST CENTRAL INTO THE SOUTHWESTERN CWA...WITH POST-FRONTAL WESTERLIES ADVECTING IN DRIER DPTS IN THE UPPER 50S IN THE NORTHWESTERN HALF OF THE FCST AREA. ALOFT...00Z UPPER AIR ANALYSIS INDICATED AN UPPER LEVEL TROF AXIS DIGGING DOWN ACRS THE UPPER TO MID MS RVR VALLEY. THE CURRENT WATER VAPOR LOOP WAS PICKING UP ON AN ELONGATED VORT MAX EMBEDDED IN THE WESTERN FLANK OF THIS TROF ACRS WESTERN MANITOBA INTO FAR NORTHWEST MN. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT MON JUN 8 2015 TODAY...ASSESSING THE FCST SOUNDINGS AND IN-BUILDING THERMAL VERTICAL PROFILES...IT APPEARS STEEP LLVL OR EVEN LOW TO MID LEVEL LAPSE RATES TO DEVELOP TODAY BY LATE MORNING/MIDDAY. DEEP MIXING PROFILES UP OVER H85 MB POSSIBLY TO NEAR H7 MB BY AFTERNOON. THIS WILL MAKE FOR HIGH TEMPS TODAY PROBABLY WARMING UP CLOSE TO THE WARMEST OF THE VARIOUS GUIDANCES/THE NAM MOS/...BUT IN SOME AREAS THAT RECEIVED HEAVY RAIN YESTERDAY THE FULL WARM UP POTENTIAL MAY FALL A FEW DEGREES SHORT. STILL EXPECT PLENTY OF LOW TO MID 80S... WITH SFC DPTS DRY-DOWN MIXING INTO THE LOW 60S TO UPPER 50S BY AFTERNOON. DEEP MIXING TO ALSO MAKE FOR RATHER BREEZY WEST-NORTHWEST SFC WINDS TODAY OF 15 TO 25 MPH. MID 80S WITH THE MENTIONED DPTS/UPPER 50S-LOW 60S/ WITH THE LAPSE RATES TO MAKE FOR AN UNSTABLE ENVIRONMENT THIS AFTERNOON...PROGS SUGGEST ONE OF THE MAX DEEP CONVECTIVE INDEX AREAS OF THE MIDWEST WILL BE RIGHT ACRS THE DVN CWA. SBCAPES MAY RANGE FROM 1000 TO NEAR 2K J/KG DURING PEAK HEATING IF SFC DPTS CAN HANG AROUND 60 OR THE LOW 60S. WITH THE ABOVE MENTIONED VORT MAX ROTATING DOWN ACRS THE AREA TODAY EVEN IF IN SOMEWHAT CHANNELED FASHION...SEEMS ENOUGH THERE TO GENERATE SCTRD TO ISOLATED SHOWERS AND THUNDERSTORMS ACRS MUCH OF THE CWA THIS AFTERNOON. THERMODYNAMIC PROFILES/DRYING WEDGES ALOFT... INVERTED-V SOUNDINGS ALL SUPPORT A STRONGER CELL POSSIBLY PRODUCING NEAR SVR OR SVR SIZE HAIL...AS WELL AS DAMAGING DOWNBURST WINDS. THE MORE SCTRD STORM COVERAGE WILL LOOK TO OCCUR ACRS THE NORTHEASTERN HALF OF THE CWA...BUT THE ENTIRE AREA AT RISK FOR AT LEAST ISOLATED STORMS. TONIGHT...ANY LINGERING SHOWERS/STORMS SHOULD DECAY DIURNALLY WITH SUNSET...MAKING FOR A MAINLY CLEAR OVERNIGHT WITH DECREASING/ DECOUPLING SFC WINDS. WITH LOWERED SFC DPTS...THIS COULD MAKE FOR A COOLER NIGHT WITH LOWS MAKING IT DOWN INTO THE 50S IN MUCH OF THE CWA BY TUE MORNING. ..12.. .LONG TERM...(TUESDAY THROUGH NEXT SUNDAY) ISSUED AT 330 AM CDT MON JUN 8 2015 THE MAIN HIGHLIGHTS OF THE LONG TERM PERIOD ARE WARM WEATHER WITH PERIODS OF SHOWERS AND THUNDERSTORMS ON TUESDAY...SOUTHWEST FLOW WILL HELP BOOST AFTERNOON TEMPS ABOVE NORMAL FOR EARLY JUNE...GENERALLY IN THE 85 TO 90 DEGREE RANGE. A WEAK FRONTAL BOUNDARY WILL DROP SOUTH THROUGH THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. WITH RELATIVELY MODEST MOISTURE AND LIFT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ISOLATED IN COVERAGE AND BELOW SEVERE LIMITS THROUGH EARLY WEDNESDAY. HOWEVER...THERE IS SOME UNCERTAINTY AS TO WHERE THAT FRONT WILL STALL OUT...AND THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WEDNESDAY AFTERNOON AND NIGHT. THE ECMWF/GEM ARE FARTHER NORTH WITH THE FRONT...WHILE THE WRF/GFS DRIVE IT FARTHER SOUTH. LOW POPS ARE REASONABLE AT THIS POINT TO COVER BOTH SCENARIOS. LOOKING AHEAD...COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE ON THE INCREASE...ESPECIALLY LATE THURSDAY AND FRIDAY...AS AN UPPER TROUGH AND COLD FRONT PUSH THROUGH THE REGION. MOISTURE SHOULD BE MUCH MORE PLENTIFUL...AIDED BY THE REMNANTS OF BLANCA. SATURDAY NIGHT AND SUNDAY ALSO LOOK FAVORABLE FOR MORE RAIN WITH A WARM FROPA AND TRANSITION TO SOUTHWEST FLOW ALOFT. THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER DURING THESE PERIODS...WITH DETAILS TO BE BETTER DEFINED LATER THIS WEEK. TEMPERATURES FOR FRIDAY THROUGH THE WEEKEND WILL LIKELY BE A BIT COOLER...MAINLY UPPER 70S/LOW 80S...RIGHT AROUND NORMAL FOR THE PERIOD. RP KINNEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1231 PM CDT MON JUN 8 2015 VFR CONDS THROUGH THIS TAF CYCLE. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. WEAK HIGH PRESSURE WILL THEN BUILD INTO THE AREA TONIGHT INTO TUESDAY. WEST TO NORTHWEST WINDS 10 TO 20 KNOTS THIS AFTERNOON THEN WEST LESS THAN 10 KNOTS TONIGHT...THEN SOUTHWEST 10 TO 20 KNOTS ON TUESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...12 SHORT TERM...12 LONG TERM...RP KINNEY AVIATION...HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT MON JUN 8 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 505 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA...WITH THE HIGHEST COVERAGE EXPECTED TO BE ALONG AND EAST OF A LINE FROM MANCHESTER IOWA... DOWN TO THE QUAD CITIES AND GALESBURG ILLINOIS. THE STRONGER STORM CELLS MAY BE ABLE TO PRODUCE HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS OVER 50 MPH. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...MAINLY NORTH OF HIGHWAY 30...THEN OVER MOST OF THE AREA WEDNESDAY. THE THREAT FOR SEVERE STORMS IS LOW THROUGH WEDNESDAY MORNING. ISOLATED STRONG TO NEAR SEVERE STORMS CANNOT BE RULED OUT FOR WEDNESDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE LATER IN THE PERIOD... ESPECIALLY THURSDAY NIGHT INTO FRIDAY...AND AGAIN SATURDAY NIGHT INTO SUNDAY. THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE SPECIFIC DETAILS AND TIMING. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. 12/RP KINNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN AUGUSTA 40.23N 90.95W
06/08/2015 M1.13 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR RAINFALL.
0600 AM HEAVY RAIN KEOKUK 40.41N 91.40W
06/08/2015 M1.12 INCH LEE IA CO-OP OBSERVER
24 HOUR RAINFALL.
0645 AM HEAVY RAIN BENTLEY 40.34N 91.11W
06/08/2015 M1.02 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR RAINFALL.
0700 AM HEAVY RAIN PRINCETON 41.38N 89.47W
06/08/2015 M1.11 INCH BUREAU IL CO-OP OBSERVER
24 HOUR RAINFALL.
0700 AM HEAVY RAIN DONNELLSON 40.64N 91.56W
06/08/2015 M2.23 INCH LEE IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN KEOKUK 40.41N 91.40W
06/08/2015 M1.50 INCH LEE IA TRAINED SPOTTER
24 HOUR RAINFALL.
0700 AM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
06/08/2015 M2.10 INCH LEE IA TRAINED SPOTTER
24 HOUR RAINFALL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG TENNESSEE 40.41N 90.84W
06/07/2015 MCDONOUGH IL PUBLIC
PUBLIC REPORTS OF MANY LARGE TREE BRANCHES DOWN.
0724 PM TSTM WND DMG COLMAR 40.35N 90.88W
06/07/2015 MCDONOUGH IL PUBLIC
PUBLIC REPORT OF MANY LARGE TREE BRANCHES DOWN. TIME
ESTIMATED BY RADAR.
0731 PM TSTM WND DMG AUGUSTA 40.23N 90.95W
06/07/2015 HANCOCK IL PUBLIC
PUBLIC REPORT OF MANY LARGE TREE BRANCHES DOWN. TIME
ESTIMATED BY RADAR.
0606 PM TSTM WND DMG 1 N DONNELLSON 40.66N 91.56W
06/07/2015 LEE IA TRAINED SPOTTER
TREE DOWN AT FAIRGROUNDS.
0605 PM TSTM WND DMG DONNELLSON 40.64N 91.56W
06/07/2015 LEE IA TRAINED SPOTTER
18 INCH DIAMETER TREE BRANCH DOWN IN TOWN.
&&
ERVINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
123 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
06/07/2015 CLARK MO TRAINED SPOTTER
5 INCH DIAMETER TREE LIMB BLOWN DOWN
&&
ERVINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
138 PM CDT MON JUN 8 2015
IAZ099-ILZ034-MOZ009-010-081900-
HANCOCK-LEE-CLARK-SCOTLAND-
138 PM CDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HANCOCK...
SOUTHERN LEE...SOUTHEASTERN SCOTLAND AND CLARK COUNTIES...
AT 135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT MADISON TO NEAR LURAY...AND MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...KAHOKA...NAUVOO...HAMILTON...WARSAW...
MONTROSE...WAYLAND...WYACONDA...ALEXANDRIA...LURAY...SOUTH GORIN...
GRANGER...ST. FRANCISVILLE...NIOTA...NEW BOSTON...WINCHESTER...
ELVASTON...REVERE AND SUMMITVILLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4020 9150 4025 9150 4026 9195 4030 9195
4030 9205 4049 9199 4067 9125 4020 9122
TIME...MOT...LOC 1836Z 007DEG 39KT 4066 9135 4047 9191
HAASESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 PM CDT MON JUN 8 2015
IAZ099-ILZ025-026-034-035-MOZ010-082000-
HANCOCK-MCDONOUGH-WARREN-HENDERSON-LEE-CLARK-
155 PM CDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WARREN...
HANCOCK...MCDONOUGH...SOUTHEASTERN HENDERSON...SOUTHWESTERN LEE AND
SOUTHERN CLARK COUNTIES...
AT 153 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ROSEVILLE TO NEAR KAHOKA...AND MOVING SOUTHEAST AT 25
MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MACOMB...KEOKUK...CARTHAGE...KAHOKA...NAUVOO...BUSHNELL...HAMILTON...
WARSAW...COLCHESTER...LA HARPE...ROSEVILLE...DALLAS CITY...
MONTROSE...BLANDINSVILLE...AUGUSTA...WAYLAND...BOWEN...INDUSTRY...
GOOD HOPE AND PRAIRIE CITY.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4020 9150 4025 9150 4025 9173 4041 9189
4079 9065 4067 9045 4030 9045 4028 9052
4028 9091 4019 9091
TIME...MOT...LOC 1853Z 315DEG 21KT 4071 9067 4038 9174
HAASEThe Quad Cities radar (KDVN), 100 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large trees were blown down, including one that fell on an antique store.
Hail almost covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594427, 594429, 594428, 594431, 594432.